Hail, Morton
- When
- June 4, 4:35 PM CST
- Where
- Morton County, 12 mi W of Richfield
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.267, -102.000
19 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 4, 1:13 PM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 213 PM CDT FRI JUN 4 2004 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES ARE CHANCES OF THUNDERSTORMS THROUGH SATURDAY NIGHT AND RAINFALL AMOUNTS. UPPER AIR ANALYSES AND WATER VAPOR LOOP SHOWS A SHORTWAVE TROUGH MOVING OVER THE RIDGE OVER COLORADO AND UTAH AND THIS WILL MOVE EAST INTO WESTERN KANSAS TONIGHT. ABUNDANT MOISTURE IN THE LOW LEVELS WITH 850 DEWPOINTS CLIMBING TO 10 TO 12C OVER WESTERN KANSAS ALONG WITH THE SHORTWAVE WILL SET THE STAGE FOR A LARGE MCS TO MOVE ACROSS WESTERN KANSAS OVERNIGHT. WARM H7 TEMPS OF 12 TO 14C MAY INHIBIT THUNDERSTORM ACTIVITY IN THE SOUTHWEST CORNER THIS EVENING, HOWEVER WILL THROUGH IN A SMALL POP TO COVER. WILL GO WITH 40 TO 70 POPS ELSEWHERE WITH THE HIGHEST PROBABABLITY OF RAINFALL FROM NESS CITY TO PRATT WHERE LOCAL RAINFALL AMOUNTS COULD BE NEAR AN INCH OR MORE. THE WEAK SHEAR PROFILE SUGGESTS THIS MCS COULD BE MORE OF A HEAVY RAIN EVENT THAN LOTS OF SEVERE, BUT THINK A FEW DIME TO NICKEL HAIL REPORTS WILL BE POSSIBLE. WILL ADD MENTION OF SOME POSSIBLY SEVERE FOR TONIGHT WITH MAINLY A FEW PULSE SEVERE STORMS. FOR SATURDAY SOME LINGERING THUNDERSTORMS WILL BE MAINLY EAST OF DODGE CITY UNTIL NOON, WITH SKIES BECOMING MOSTLY SUNNY. THEN ANOTHER SHORTWAVE TROUGH WILL DIG ACROSS WEST KANSAS DURING THE AFTERNOON WITH A COLD FRONT AND ANOTHER CHANCE FOR THUNDERSTORMS. WILL GO WITH A 3O T0 40 POP TO COVER INTO THE EARLY EVENING ON SATURDAY NIGHT. AS BAROCLINIC ZONE AND SHORTWAVE MOVE SOUTH OF AREA BY MIDNIGHT THE THUNDERSTORM ACTIVITY SHOULD END. FOR SUNDAY WITH SOME MID LEVEL RIDGING AND WARMING, TEMPS SHOULD WARM BACK UP INTO THE MID TO UPPER 80S. THE LACK OF ANY UPPER AIR DISTURBANCE AND SOME WARMER TEMPERATURES IN THE MIDDLE LAYERS PRECLUDE THUNDERSTORMS FOR SUNDAY. DAYS 3-7... THE BASE STATE OF THE NORTHERN HEMISPHERE CIRCULATION AT THE MOMENT APPEARS TO BE A SOMEWHAT PROGRESSIVE WAVE 5 TO WAVE 6. LOOKING AT THE LOW FREQUENCY VARIABLES THERE IS A SIGNIFICANT AREA OF PERSISTENT TROPICAL CONVECTION BETWEEN ABOUT 100E AND THE DATE LINE AND GLOBAL AVERAGE ANGULAR MOMENTUM IS AT LOW EBB. FEEDBACKS FROM THE TROPICAL CONVECTION HAVE BASICALLY SUPPORTED THE CURRENT CIRCULATION REGIME OVER THE CONUS AND THIS SITUATION SHOULD REMAIN IN PLACE FOR AT LEAST MY FORECAST PERIOD. AS A RESULT WILL LOOK FOR NO HUGE CHANGES AS A WEAK AND SOMEWHAT NEBULOUS UPPER RIDGE HOVERS OVER THE CENTRAL CONUS WITH MEAN UPPER TROUGHING OVER THE EAST PACIFIC INTO THE WESTERN CONUS. THIS IS PRETTY MUCH WHAT THE LONG RANGE MODELS DO. THE GOING GRIDS HAVE FOLLOWED THIS IDEA. WITH NO STRONG INDICATION OF CHANGE AVAILABLE I DO NOT THINK THE GOING FORECAST CAN BE IMPROVED UPON AND WILL PRETTY MUCH LEAVE IT ALONE. BASICALLY, A WARM AND REASONABLY DRY PERIOD IS AT HAND. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 84 60 87 / 50 40 40 00 GCK 62 84 58 87 / 20 40 40 00 EHA 62 86 58 88 / 20 30 40 00 LBL 63 86 60 87 / 20 30 40 00 HYS 63 83 58 85 / 60 40 40 00 P28 65 85 63 86 / 50 60 40 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 06/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 216 PM CDT FRI JUN 4 2004 KSZ030-031-043>046-061>066-074>081-084>090-051000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 216 PM CDT (116 PM MDT) FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO AND FAR WESTERN KANSAS ALONG A LEE TROUGH. THE ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEAST ACROSS WESTERN KANSAS TONIGHT. ISOLATED STORM COVERAGE IS EXPECTED EARLY ON, WITH STORMS ORGANIZING INTO CLUSTERS AS THE EVENING PROGRESSES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHWEST KANSAS ON SATURDAY. A COLD FRONT WILL DROP SOUTH INTO KANSAS ON SATURDAY AND WILL PROVIDE A FOCUS FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. AT THIS POINT, IT APPEARS THE PRIMARY THREAT AREA WILL BE ALONG AND SOUTHEAST OF A HAYS TO LIBERAL LINE. THE THUNDERSTORM ACTIVITY SHOULD MOVE OUT OF THE AREA BY MIDNIGHT SUNDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS LATE THIS AFTERNOON AND TONIGHT ACROSS MOST OF SOUTHWEST KANSAS. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1228 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 AM HAIL 2 N HAVILAND 37.65N 99.11W
06/04/2004 0.88 INCH KIOWA KS PUBLIC
0420 AM HAIL 4 WSW CULLISON 37.61N 98.97W
06/04/2004 0.75 INCH PRATT KS PUBLIC
&&
01PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
139 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 AM HAIL 3 S BELLEFONT 37.88N 99.65W
06/04/2004 0.75 INCH FORD KS CO-OP OBSERVER
&&
01PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
342 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 AM HAIL 4 SE HAVILAND 37.58N 99.05W
06/04/2004 1.00 INCH KIOWA KS PUBLIC
&&
JOHNSONThe Dodge City radar (KDDC), 187 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
19 hail, 1 thunderstorm wind. Local standard time, as filed.
KSN Weather Lab site.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409075, 5409076, 5409077, 5409078, 5409079, 5409080, 5409081, 5409082, 5409084, 5409083, 5409085, 5409086, 5409087, 5409088, 5409089, 5409090, 5409091, 5409092, 5409151, 5409152.